MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC TRUNPIKE SPIRAL; CATHETER

VASCULAR SOLUTIONS, LLC TRUNPIKE SPIRAL; CATHETER
Model Number 5640
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Perforation (2001)
Date of Event 11/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing records will be reviewed.A follow-up report will be issued after the investigation is complete.
 
Event or Problem Description
As reported: a small perforation was noted on a post-procedure echo that was not noted during the successful procedure of a cto-pci of a proximal, non-tortuous, moderately calcific cto in the rca on study subject 010-015.Many devices, both study and non-study devices were used.It is unknown what device used during the procedure, which included study devices of a turnpike spiral microcatheter and a spectre guidewire, caused the perforation.The subject did not become hemodynamically unstable and it was felt that the perforation occurred during retrograde attempt to cross the lesion.Subsequent echos done post-procedure and prior to discharge showed small pericardial effusion adjacent to rv free wall with no evidence of tamponade.Subject discharged next day, resolved without sequelae.Associated mdr: mdr 2134812-2021-00035 spectre guidewire.
 
Additional Manufacturer Narrative
No product was returned for evaluation.A manufacturing record review was completed and no related non-conformances were found.Patient underwent a cto-pci procedure.The vessel was rca with moderate calcification and no tortuosity.A turnpike (study device) was one of the devices used in the procedure.A small perforation was noted post procedure echo.Per ifu it identifies vessel perforation as potential adverse effects that may be associated with the use of the turnpike catheters.It is unknown if any damages were present in the turnpike that could have caused the perforation.Multiple ancillary devices were used in the procedure.It is unknown which device contributed to the perforation.The subject did not become hemodynamically unstable and it was felt that the perforation occurred during retrograde attempt to cross the lesion.Subsequent echos done post-procedure and prior to discharge showed small pericardial effusion adjacent to rv free wall with no evidence of tamponade.Patient discharged without any sequelae.No adverse events at 30-day follow up.Based on the information, the most likely root cause of the issue is undeterminable.

Brand Name
TRUNPIKE SPIRAL
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key11667961
Report Number2134812-2021-00036
Device Sequence Number19567192
Product Code DQY
UDI-Device Identifier10841156105082
UDI-Public(01)10841156105082
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K191560
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/22/2022
Device Model Number5640
Device Catalogue Number5640
Device Lot Number673775
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/25/2021
Supplement Date Received by Manufacturer03/25/2021
Initial Report FDA Received Date04/14/2021
Supplement Report FDA Received Date07/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age59 YR
Patient Weight55